MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; BASEPLATE, TIBIAL, STEMMED, 3D, SIZE6R NONPOROUS

ENCORE MEDICAL L.P. 3D KNEE; BASEPLATE, TIBIAL, STEMMED, 3D, SIZE6R NONPOROUS
Model Number 392-09-705
Health Effect - Clinical Code Pain (1994)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 2 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient was experiencing pain because of tibia loosening " it seems that the event may possibly have occurred due to inadequate soft tissue support, patient age, degenerative bone disease, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient experiencing pain because of tibial loosening.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 2 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There was a nonconformance associated with the part# 392-09-705, insert ,3d ex size 5right 9millimeter which documents a nonconformance that out of 12 quantities 1 item was rejected and scrapped due to condyle out of tolerance.All other parts were accepted.All other items in the lot were met the design, fit and function requirements.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient was experiencing pain because of tibia loosening " it seems that the event may possibly have occurred due to inadequate soft tissue support, patient age, degenerative bone disease, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: see: common device name, concomitant medical products, device manufacture date.Corrected manufacturer narrative: the reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 2 years and 1 month apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.A review of the device history records showed no non-conforming material reports associated with the main contributor component, (b)(4), lot 277b1238, listed in the complaint.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient was experiencing pain because of tibia loosening ".It seems that the event may possibly occurred due to inadequate soft tissue support, patient age, degenerative bone disease, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
BASEPLATE, TIBIAL, STEMMED, 3D, SIZE6R NONPOROUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8626264
Report Number1644408-2019-00450
Device Sequence Number2637439
Product Code JWH
UDI-Device Identifier00888912120258
UDI-Public(01)00888912120258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model Number392-09-705
Device Catalogue Number333-02-106
Device Lot Number277B1238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/03/2019
06/04/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date05/21/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
333-02-106, LOT 277B1238; 392-09-705, LOT 327G1046
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR